| Model Number |
N/A |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/04/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of reew3004 showed no other similar product complaint(s) from this lot number.Device not returned for evaluation.
Event or Problem Description
It was reported via ms&s: "caller reporting a malfunction with a powerglide pro midline catheter (ref f322088pt, reew3004).States when nursing was placing the device they went to retract the guidewire and they felt resistance.She asked for another nurse to assist and they were able to remove the guidewire but noticed it had broken in half.States they were able to remove all the guidewire but did get a patient x-ray and nothing was found." 12/14/2020 additional info.Received: "no patient harm reported".
Event or Problem Description
It was reported via ms&s: "caller reporting a malfunction with a powerglide pro midline catheter (ref (b)(4).States when nursing was placing the device they went to retract the guidewire and they felt resistance.She asked for another nurse to assist and they were able to remove the guidewire but noticed it had broken in half.States they were able to remove all the guidewire but did get a patient x-ray and nothing was found." (b)(6)2020 additional info.Received: "no patient harm reported".
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed.The product returned for evaluation was one 22ga x 8cm powerglide pro midline catheter assembly.Usage residues were observed throughout the sample.The catheter was advanced and the safety mechanism was engaged.The catheter exhibited curved shape memory.The guidewire exhibited a complete break near the coil/core transition.Microscopic inspection of the break in the wire revealed a granular fracture surface with a region of increased luster.Inspection of the needle bevel revealed mechanical damage along its proximal edge.The guidewire break features and needle bevel deformation were consistent with damage caused by retraction of the wire against the needle.The use residue indicated that damage occurred during attempted device placement.Such damage can occur if the insertion angle is steep and the wire is withdrawn against the needle bevel.H3 other text : evaluation findings are in section h.11.